Ciprofolaxin and constipation

Patient

Q: I recently thought I had a uti and I had some extra ciprofolaxcin from a previous uti. I've taken the medicine for about three days and now my stomach and back feel hard could it just be constipation as a side effect?

Doctor

A:   Thank you for your question. Your symptoms could have been caused by taking your left over ciprofloxacin. If this medication was expired when you took it, it could have caused gastrointestinal irritation, which is causing your constipation. Furthermore, it may not have been the correct dosage and course to treat this particular UTI and as a result, your UTI may not have been cleared. It is not advisable under any circumstance to take left over antibiotics. We recommend that you follow up with your doctor to be examined and have a urine test performed to determine if your infection has been cleared.

AskTheDoctor.com wishes you a rapid recovery.

Related Q&A

Q: For a while It constantly felt like I had to urinate but I never really had to, and it was painful to do so. When thi...

Q: I have urinary problems now for a few weeks (frequency, urgency, can't seem to empty bladder, and slight burning). I...

Q: Hello, I had protected sex about a week ago, and now I currently have slight redness/irritation at the tip of my p...

Q: Sir few drops of blood came after i urinate this happen from 15years every year some times now i am 37 years three mo...

Q: I have had UTI for over 7 months now I'm a 20 year old girl, I've just started engaging in sexual activity. I've take...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews